MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the returned zlb00 sample was received with original packaging (folding carton) and lens case.A visual inspection was performed to the unit returned and the following were the observations: the lens was cut in two (2) pieces, the two (2) haptics were completed.Residues of viscoelastic were present in the lens surface (implanted & explanted unit).The complaint issue could not be verified.Based on the visual evaluation of the returned unit it could not be determined that the cause of the issue reported is related to the manufacturing process since there are indications the unit was handled and prepared for lens insertion at the surgical stage.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this production order number have been received.As a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zlb00 21.0 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) on (b)(6) 2019.Iol was explanted on (b)(6) 2019 due to complaints of unable to tolerate poor intermediate vision.Zlb00 lens was replaced with zkb00 lens.It was reported patient was seen (b)(6) 2019 and vision still blurry.Monarch cartridge was used, account was reminded johnson & johnson vision recommends only using jjsv qualified insertions systems as instructed per product directions for use.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st andrew place
santa ana CA 92705
MDR Report Key8955156
Report Number2648035-2019-00950
Device Sequence Number11373694
Product Code MFK
UDI-Device Identifier05050474560697
UDI-Public(01)05050474560697(17)221017
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005